MAUDE Adverse Event Report: BECTON DICKINSON PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515078
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: 515078.Batch#: 2409504.It was reported by customer that they had a carboplatin leak at the chairside (contained) as the phaseal optima snapped off when nurse was trying to spike the bag.Phaseal optima (red arrow shows weak point, this extension is very flimsy, took very little force to snap it off).They snapped off easily both with cap on and with cap off.Verbatim: here are photos you requested.Please assess and caution nursing staff if appropriate.Context: yesterday may 8/2025 - we had a carboplatin leak at the chairside (contained) as the phaseal.Optima snapped off when nurse was trying to spike the bag.Phaseal optima (red arrow shows weak point, this extension is very flimsy, took very little force to snap it off).We snapped off easily both with cap on and with cap off.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4).Follow up mdr for device evaluation: one photo was provided to our quality team for investigation.Through visual inspection, the connection stick of the adapter is observed broken, verifying the reported incident.There is no other visible defect that can be identified to indicate why the breakage occurred.A device history review was performed for lot 2409504, no deviations or non-conformances were identified during the manufacturing process that could have contributed to reported concern.Retained samples of the same lot were used for additional evaluation.The product was thoroughly inspected, no defects were observed within any of the samples.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including attachment and detachment testing as well as separation force.All results were reviewed for lot 2409504 and results were found to be acceptable, with no indications of issues related to the reported concern.The retained samples also underwent this testing and verified product met required specification.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.Complaints received for this defect and device will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PHASEAL OPTIMA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22029816
Report Number3003152976-2025-00214
Device Sequence Number20958143
Product Code ONB
UDI-Device Identifier00382905150784
UDI-Public(01)00382905150784(11)240930(17)260831(10)2409504
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number515078
Device Lot Number2409504
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown